New to Vyvanse

Tagged: ,

Viewing 4 reply threads
  • Author
    Posts
    • #196100
      Dazzler66
      Participant

      Hi guys,

      Diagnosed with ADHD 2 weeks ago and on day 2 of 30mg vyvanse. I noticed that I felt really uplifted and able to focus etc until about 2pm today and then just felt anxious and jittery and tired. Is this normal and how long have others found it takes for the meds to really start to have an affect?

    • #196138
      Penny Williams
      Keymaster

      It can be tough to get used to the period where the medication is wearing off. This could be that or may be that Vyvanse isn’t the right medication for you. There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both.

      A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

      Penny
      ADDitude Community Moderator, Parenting ADHD Coach, Podcaster & Author, Mom to teen w/ ADHD, LDs, and autism

    • #196183
      bigan2
      Participant

      I think it would be very helpful for you to watch [podcast episode #252]
      How to Optimize Stimulant Treatment for Children and Adults: Better Symptom Management Without Side Effects
      with Thomas Brown, Ph.D.

      In the webinar he discusses a common occurrence called “Rebound” that can cause exactly what you are experiencing. I have just recently experienced this myself. watch the webinar and you will probably find that you may need to have your doctor increase your dose or take a “booster” dose to get you through the rest of the afternoon or evening. Be patient it may take a little time to get it right. listen carefully to your body and intuition. keep notes of symptoms throughout the day if you have to. like I said I went through this in the afternoon as well and it was very discouraging but I stuck it out, had my doctor raise the dose and I started my med a little later in the morning and it has helped. I would highly recommend watching the entire episode but if your having a Add moment lol and just need someone to get to the point, he starts to discusses this about the 38 minute mark. I really hope this helps you. I know these webinars and podcasts have be a great help to me in understanding not only the condition but the medication as well.

    • #196195
      Dazzler66
      Participant

      Thanks for the responses guys. I just listened to the podcast [podcast episode #252]
      How to Optimize Stimulant Treatment for Children and Adults: Better Symptom Management Without Side Effects
      with Thomas Brown, Ph.D. this now makes a lot of sense because I take it at 8am and it works really well until 2-3pm when I just crash and then feel awful. I’m going to try and delay taking my dose in the morning to say 9am and see how it goes. I’m also talking to the psychiatrist in the next day or so to see what he says. It could even be that Vyvanse isn’t the right one for me

    • #196520
      Gazettechan
      Participant

      Thank you for sharing this guys. It really helps.

Viewing 4 reply threads

You must be logged in to reply to this topic.